Hans U. Boden
Profile Photo
HH 313
(905) 525 9140 ext. 23428
(905) 522-0935

On research leave July 1 - December 31, 2021

Research Area: Geometry & Topology

Research Profile: Gauge theory and low-dimensional topology.
My research concerns the topology and geometry of character varieties and moduli spaces of flat connections, and applications to invariants of knots, links, and 3-manifolds.

Gauge theory, knots and 3-manifolds

Math 4TT3/6TT3

Math 1ZB3
Math 4E03/6E03

ArtSci 1D06
Math 4TT3
Math 731

Math 2X03
Math 3T03
Math 4TT3/6TT3

Math 4B03/6B03

Math 3T03

Math 731

On Research Leave

Math 4B03/6B03

H. U. Boden and H. Karimi, The Jones-Krushkal polynomial and minimal diagrams of surface links, 2019 preprint, ArXiv math.GT/1908.06453

H. U. Boden and M. Chrisman, Virtual concordance and the generalized Alexander polynomial, 2019 preprint, ArXiv math.GT/1903.08737

H. U. Boden, M. Chrisman, and R. Gaudreau, Signature and concordance of virtual knots, 2017 preprint, ArXiv math.GT/1708.08090, to appear in Indiana University Mathematics Journal (2020)

H. U. Boden and A. J. Nicas, Virtual and welded periods of classical knots, Breadth in Topology, 29–42, Proceedings of Symposia in Pure Mathematics, 102, American Mathematical Society, Providence, RI, 2019

H. U. Boden, A. Nicas, and L. White, Alexander invariants of virtual knots, Dissertationes Mathematicae, 530 (2018), 1–59

H. U. Boden, M. Chrisman, and R. Gaudreau, Virtual knot cobordism and bounding the slice genus, Experimental Mathematics, 28 (2019), no. 4, 475–491

H. U. Boden and M. Nagel, Concordance group of virtual knots, Proceedings of the American Mathematical Society 145 (2017), no. 12, 5451–5461

H. U. Boden, R. Gaudreau, E. Harper,A. J. Nicas, and L. White, Virtual knot groups and almost classical knots, Fundamenta Mathematicae 138 (2017), no. 2, 101–142

H. U. Boden and C. M. Herald, The SU(N) Casson-Lin invariant of the Hopf link, Pacific Journal of Mathematics 285 (2016), no. 2, 283–288

H. U. Boden and E. Harper, The SU(N) Casson-Lin invariant for links, Pacific Journal of Mathematics 285 (2016), no. 2, 257–282

H. U. Boden and C. Curtis, The SL(2,C) Casson invariant for knots and the A^-polynomial, Canadian Journal of Mathematics 68 (2016), no. 1, 3–23

Additional publications and preprints available here

Currently Supervising:
Jie Chen (PhD Math)

Past Students:

Lindsay White MSc CSE (2021)

Jie Chen MSc (2019)

Homayun Karimi PhD (2018)

Lindsay White PhD (2016)

Robin Gaudreau MSc (2016)

Chris Gatopoulos MSc (2014)

Homayun Karimi MSc (2013)

Chris Henry MSc (2012)

Michael Parchimowicz MSc (2011)

George Dragomir PhD (2011) 

David Lorne MSc (2006)

George Dragomir MSc (2006)

Richard Smeltzer MSc (2003)

NSERC USRA Students:
Matthew Shimoda
Colin Bijaoui
Marco Handa
Guillian Ballisi
Emily Dies
Anne Isabel Gaudreau
Ervin Thiagalingam
Adam Gerlings
Christopher Lam
Vanessa Foster
Chris Henry
Steffen Marcus



Go Back
McMaster University - Faculty of Science | Math & Stats